Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 1999, 2:55 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1999, 2:55 PM PDT (21:55 UTC)
- Expired
- Jul 28, 1999, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2595 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 282202 FFWLAS CAC071-290100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 255 PM PDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND SOUTHWEST SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA. THIS INCLUDES THE FOLLOWING LOCATIONS... DAGGETT...TWENTYNINE PALMS MARINE CORPS TRAINING CENTER. * UNTIL 600 PM PDT * AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 25 MILES SOUTHEAST OF DAGGETT MOVING NORTHEAST AT 5 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF WASHES AND NARROW CANYONS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3487 117`04 3414 11624 3424 11573 3511 11632
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:50 PM PDT, 5 minutes earlier.
Area forecast discussion, Jul 28, 2:50 PM PDT, 5 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT WED JUL 28 1999 SYNOPSIS...SOUTHERLY WINDS ALOFT WILL CONTINUE TO PROVIDE A FLOW OF MOIST AND UNSTABLE AIR TO THE MOJAVE DESERT THROUGH FRIDAY. THIS WILL HELP FUEL THE DEVELOPMENT OF SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. A FLOW DRIER AND MORE STABLE AIR WILL PREVAIL OVER THE REST OF THE SOUTHERN GREAT BASIN. DISCUSSION...WITH EXTREMELY WEAK SHEAR AND LITTLE OR NO DYNAMICS... STORMS HAVE FORMED FROM OROGRAPHICS AND HEATING THIS AFTERNOON. DEVELOPMENT DELAYED OVER PARTS OF CLARK AND LINCOLN COUNTIES DUE TO EARLIER CLOUD COVER BUT STILL EXPECTING CONVECTIVE TEMPERATURES TO BE REACHED. FROM THIS POINT ON...STORMS TO BE DRIVEN BY OUTFLOW BOUNDARY INTERACTION. AT 2130Z...ONE SUCH OUTFLOW BOUNDARY HEADING TOWARD LAS VALLEY FROM AZ STORMS AND MAY YET AID DEVELOPMENT OVER LAS AND CLARK COUNTY. MODELS IN GOOD AGREEMENT ON KEEPING FORECAST AREA BETWEEN UPPER LOW OFF CA COAST AND RIDGE TO THE EAST WITH SLY FLOW ALOFT. HOWEVER... THEY OFFER LITTLE OR NO HELP IN THE DETAILS WITH EACH INDICATING DIFFERENT AMOUNTS OF DRYING WITH TIME. GIVEN LITTLE CHANGE IN THE UPPER FLOW CANNOT ACCEPT ANY SIGNIFICANT DRYING AND WILL GO WITH PERSISTENCE FORECAST. FROM SATELLITE AND SURFACE OBSERVATIONS... BELIEVE MONSOONAL MOISTURE BOUNDARY HAS PUSHED AS FAR WEST AS IT/S GOING TO GO AND SHOULD REMAIN IN PLACE INTO FRI (MAINLY EAST OF A TPH-DRA-DAG LINE). NO DYNAMICS OR FORCING TO FOCUS CONVECTION SO OROGRAPHICS AND HEATING TO INITIATE STORMS EACH DAY. THIS PATTERN PERSISTS INTO THE EXTENDED WITH LATEST MRF SHOWING ONLY MINOR DIFFERENCES WITH PREVIOUS RUN. UPPER LOW REMAINS ANCHORED OFF NRN CA COAST WITH EXTENSION OF ERN RIDGE CENTERED NEAR 4-CORNERS REGION. SOUTH TO SOUTHEAST FLOW IN THE MID AND UPPER LEVELS TO KEEP THE DOOR OPEN FOR PERIODIC SURGES OF DEEPER MOISTURE AND HELP STEER ANY EASTERLY WAVES OUR WAY FOR CONTINUED AFT/EVE THUNDERSTORM CHANCES. NEMETH .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.